MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L
Model Number 78-10030
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported by the company representative that the fit of the cci was not as intended towards the frontal bone region.The implant was burred down and ultimately used to complete the surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event ¿out of specified dimensions¿ (¿the fit was really bad towards the frontal bone region¿) could be confirmed, as intraoperative images have been provided for evaluation (fig.3).In the event description, surgeon had to burr the implant as it did not fit at the frontal bone area.In the design proposal, bone fragments at the frontal bone region are present in the original ct scan (fig.1).These bone fragments were removed in the design skull and should be taken off by the surgeon intraoperatively to achieve optimal fit (fig.2).A warning has also been provided related to the manufactured implant.The following is stated, ¿if manufactured, this implant could exhibit less than optimal implant fit and require additional or time for implant modification as a result of craniofacial bone growth.Otherwise, please be warned that implant fit may not be optimal and increased intra-operative implant modification may be required and should be expected.¿ in the complaint analysis performed by the peek customized cranial implant design team, it was stated that ¿ all the design steps, specifications and test were in accordance with our ti ¿.According to the sales rep, bone fragments were allegedly removed intraoperatively.However, post-op ct scans (fig.4 & 5) reveal otherwise.Bone fragments are still present and most likely contributed to the reported event.The device history record for the ¿peek customized cranial implant, l¿, catalog # 78-10030, lot code # 2009011011 indicates 1 unit was manufactured to specification and accepted into final stock on 2020-sep-04 with no reported discrepancies.To ensure that the implant dimensions are manufactured according to specification, a 100% dimensional control is performed through structured light scanning for each customized implant.Also, a fit test between the implant and the hostbone is performed.Both tests were successfully passed.Based on the performed statistical investigation and the dhr review there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10655858
Report Number0008010177-2020-00053
Device Sequence Number3680605
Product Code GWO
UDI-Device Identifier04546540730787
UDI-Public04546540730787
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-10030
Device Catalogue Number78-10030
Device Lot Number2009011011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1